Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 22, 2007, 2:40 PM MDT for Laramie County, Wyoming. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 2:40 PM MDT (20:40 UTC)
- Expired
- Jun 22, 2007, 3:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 40 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:50 PM MDT | HAIL 0.88 | Burns, WY | |
| Jun 22, 2:50 PM MDT | HAIL 1 | Carpenter, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -458 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 222040 SVRCYS WYC021-222130- /O.NEW.KCYS.SV.W.0053.070622T2040Z-070622T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 330 PM MDT * AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARPENTER...OR ABOUT 23 MILES EAST OF CHEYENNE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARPENTER BY 330 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4145 10455 4101 10452 4102 10407 4135 10407 $$
2 follow-up statements
000 WWUS55 KCYS 222105 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 303 PM MDT FRI JUN 22 2007 WYC021-222130- /O.CON.KCYS.SV.W.0053.000000T0000Z-070622T2130Z/ LARAMIE WY- 305 PM MDT FRI JUN 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR SOUTHEASTERN LARAMIE COUNTY... AT 303 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNS...OR ABOUT 22 MILES EAST OF CHEYENNE...DRIFTING EAST AT 10 MPH. NICKEL SIZE HAIL WAS REPORTED WITH THIS STORM IN THE BURNS AREA AROUND 250 PM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4145 10455 4101 10452 4102 10407 4135 10407 $$
000 WWUS55 KCYS 222129 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 329 PM MDT FRI JUN 22 2007 WYC021-222137- /O.EXP.KCYS.SV.W.0053.000000T0000Z-070622T2130Z/ LARAMIE WY- 329 PM MDT FRI JUN 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LARAMIE COUNTY EXPIRES AT 330 PM MDT... THE STORM THAT PROMPTED THE WARNING HAS DECREASED IN INTENSITY AND SO THE WARNING WILL END AT 330 PM. AN AREA OF THUNDERSTORMS WITH HEAVY RAIN AND PEA SIZE HAIL WILL CONTINUE TO MARCH SLOWLY EAST ACROSS EASTERN LARAMIE COUNTY THROUGH 430 PM. SOME PONDING OF WATER IN LOW LYING AREAS AND IN NORMALLY DRY DITCHES WILL LIKELY OCCUR IN SOME SPOTS. LAT...LON 4145 10455 4101 10452 4102 10407 4135 10407 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:13 PM MDT, 27 minutes earlier.
Area forecast discussion, Jun 22, 2:13 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 213 PM MDT FRI JUN 22 2007 .SHORT TERM...TONIGHT THRU SAT NIGHT...WEAK UPPER TROF ON WATER VAPOR OVER CNTRL WY DRFTG E. ENUF MID LEVEL MSTR AHEAD OF FTR FOR SOME TSTMS ATTM...EXPECTING THEM TO SPREAD SEWD THRU THIS EVENING. WE DIDNT GET A BIG SURGE OF MSTR INTO SE WY OVERNIGHT...AND SO WITH GOOD SUNSHINE THIS MORNING...DEW POINTS HAVE MIXED OUT IN MANY AREAS INTO THE UPPER 30S AND 40S. SOME POOLING OF HIGHER DEW POINTS ACROSS THE S PART OF THE PANHANDLE INTO FAR ERN LAR CNTY...WHICH MAY THE MAIN FOCUS AREA IF STORMS CAN DVLP INTO THAT AREA. STILL SHOULD SEE A FEW STORMS WITH GUSTY WINDS AND SMALL HAIL...BUT OVERALL SEVERE THREAT APPEARS LESS THAN IT DID EARLIER IN THE SHIFT. AFTER STORMS DIE OFF THIS EVENING...EXPECT A HOT DRY AIRMASS TO SPREAD OVER MUCH OF THE AREA FOR SAT. STILL NOT ENUF WINDS TO CONSIDER RED FLAG CONDITIONS THOUGH BUT WILL BE HOT WITH LOW RH. .LONG TERM...SUNDAY THROUGH FRI. SOUTHWESTERLY FLOW ALOFT WILL BEGIN TO STRENGTHEN SUN THEN WILL CONTINUE MON AS A SHORTWAVE MOVES ALONG THE CANADIAN BORDER. UPPER FLOW WILL VEER TO MORE WESTERLY TUE AS A FLAT RIDGE MOVES OVER THE REGION. THE RIDGE AXIS WILL BE LOCATED OVER THE WY/NEB BORDER WED THEN THE FLOW ALOFT WILL AGAIN BECOME MORE SOUTHWESTERLY THU AND REMAIN FROM THE SOUTHWEST FRI. SUN WILL BE HOT AND DRY WITH LITTLE IN THE WAY OF MOISTURE OR DYNAMICS PRESENT. MON WILL NOT BE QUITE AS HOT AND WILL HAVE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS PRIMARILY FROM THE LARAMIE RANGE EASTWARD. A WEAK COOL FRONT WILL PASS THROUGH THE AREA MON NIGHT. POSTFRONTAL LOW LEVEL UPSLOPE FLOW WILL COOL THINGS OFF A FEW DEGREES TUE WITH A FEW LATE DAY STORMS POSSIBLE. UPSLOPE FLOW WILL CONTINUE FROM THE MOUNTAINS EASTWARD WED BUT MOISTURE APPEARS TO BE LIMITED. WILL GO DRY FOR WED FOR NOW...BUT LATER SHIFTS MAY NEED TO INSERT A CHANCE OF A FEW LATE DAY STORMS IF LATER MODEL RUNS BRING MOISTURE ANY FURTHER WESTWARD. WEAK SURFACE BASED LEESIDE TROUGHING BOTH THU AND FRI WILL LIKELY KEEP THINGS DRY WITH TEMPERATURES ABOVE AVERAGE. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY. LOCAL MVFR VSBYS WILL BE POSSIBLE IN SCATTERED TSTMS THRU THIS EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 22, 10:10 AM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT FRI JUN 22 2007 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-231145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1010 AM MDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS... WITH A FEW STRONG STORMS PERHAPS PRODUCING LARGE HAIL...BRIEF HEAVY RAIN AND GUSTY WINDS UP TO 60 MPH. INITIALLY THE BEST THREAT OF STRONG STORMS WILL MAINLY BE IN EAST CENTRAL AND SOUTHEAST WYOMING THIS AFTERNOON...AND THEN PERHAPS SPREADING INTO THE PANHANDLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING EAST OF THE LARAMIE RANGE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-231145- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1010 AM MDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW WEAK THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON. GUSTY WINDS TO 40 MPH MAY OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:22 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 38 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.